On Seifert Matrices of Symmetric Links

Bae, Yong-Ju;Lee, In-Sook

  • 투고 : 2010.08.23
  • 심사 : 2011.01.20
  • 발행 : 2011.09.23


In this paper, we will construct symmetric links by using the method adapted from the graph theory, and study a Seifert matrix of a symmetric link from the information of the Seifert matrix of the base link and the corresponding group action.


symmetric link;periodic link;Seifert matrix;Alexander polynomial;determinant of a link;signature of a link


  1. Y. Choi, M. -J. Jeong and C. -Y. Park, Twist of knots and the Q -polynomials, Kyungpook Math. J., 44(2004), 449-467.
  2. S. Garoufalidis, Signatures of links and finite type invariants of cyclic branched covers, Tel Aviv Topology Conference: Rothenberg Festschrift, (1998), 87-97, Contemp. Math., 231, Amer. Math. Soc., Providence, RI, 1999.
  3. J. L. Gross and T. W. Tucker, Topological graph theory, John Wiley & Sons, 1987.
  4. L. H. Kauffman and L. R. Taylor, Signature of links, Trans. Amer. Math. Soc., 216(1976), 351-365.
  5. A. Kawauchi, A survey of knot theory, Birkhauser -Verlag,Basel, Boston, and Berlin, 1996.
  6. K. H. Ko and W. T. Song, Seifert matrices of periodic knots, J. Knot Theory Ramifications, 16(1)(2007), 45-57.
  7. S. Y. Lee, M. -S. Park and M. Seo, The Seifert matrices of periodic links with rational quotients, Kyungpook Math. J., 47(2)(2007), 295-309.
  8. J. Levine, The role of the Seifert matrix in knot theory, Actes du Congres International des Mathematiciens (Nice, 1970), Tome 2, pp. 95-98. Gauthier-Villars, Paris, 1971.
  9. W. Lickorish, An Introduction to Knot Theory, Springer-Verlag New York, Inc., 1997.
  10. Y. Miyazawa, Knots with a trivial coefficient polynomial, Kyungpook Math. J., 49(4)(2009), 801-809.
  11. K. Murasugi, On the signature of links, Topology 9, (1970), 283-298.
  12. H. Seifert, U ber das geschlecht von knoten, Math. Ann, 110, 1934.
  13. H. F. Trotter, On S-equivalence of Seifert matrices, Invent. Math., 20(1973), 173-207.
  14. A. White, Graphs, Groups and Surfaces, Elsevier Science Publishers B.V, 1984.

피인용 문헌

  1. 1. On Gauss diagrams of periodic virtual knots vol.24, pp.10, 2015, doi:10.5666/KMJ.2011.51.3.261


연구 과제 주관 기관 : KOSEF